MAUDE Adverse Event Report: ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number NVTR-29
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 11/05/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 29mm navitor vision valve was selected for implant using a large flexnav delivery system (ds).The patient had a prior medical history of severe aortic stenosis, coronary artery disease managed by unknown medications, diabetes mellitus, and previously documented a left ventricular ejection fraction of approximately 40 percent.The patient had arrived in a stable condition prior to the procedure.Pre-implant balloon aortic valvuloplasty (pre-bav) was performed using a 23x40mm, non-abbott balloon.Annular expansion remained insufficient and resistance persisted.During the procedure, difficulty in advancing the ds through the native annulus was noted.A second pre-bav with a larger balloon (25 mm) was then performed, which allowed the ds to advance.At the initial position, the fluoroscopic image revealed aortic regurgitation.It was noted that the valve remained inside the capsule at this time.The patient developed severe hemodynamic instability and it was decided to continue the valve deployment.While the valve was partially deployed at 80 percent, the patient presented with low bleed pressure.Chest compressions, intubation and drug administration was performed to resolve the event.However, the patient did not show a positive clinical outcome, so it was decided to recapture the valve and retract the ds to the aortic arch to improve outcomes of the resuscitation maneuvers.Despite resuscitation efforts, the patient went into cardiac arrest and could not recover.On (b)(6) 2025, the patient was pronounced deceased.The implanter considered the event to be related to the patient¿s condition and procedural complications and did not attribute it to the performance of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 29mm navitor vision valve was selected for implant using a large flexnav delivery system (ds).The patient had a prior medical history of severe aortic stenosis, coronary artery disease managed by unknown medications, diabetes mellitus, and previously documented a left ventricular ejection fraction of approximately 40 percent.The patient had arrived in a stable condition prior to the procedure.The patient¿s aortic valve angle was horizontal measured to be 56 degrees and had a tortuous anatomy.Pre-implant balloon aortic valvuloplasty (pre-bav) was performed using a 23x40mm, non-abbott balloon.Annular expansion remained insufficient and resistance persisted.During the procedure, difficulty in advancing the ds through the native annulus was noted.A second pre-bav with a larger balloon (25 mm) was then performed, which exceeds the minimum annulus diameter, but allowed the ds to advance.At the initial position, the fluoroscopic image revealed aortic regurgitation.It was noted that the valve remained inside the capsule at this time.The patient developed severe hemodynamic instability and it was decided to continue the valve deployment.While the valve was partially deployed at 80 percent, the patient presented with low bleed pressure.Chest compressions, intubation and drug administration was performed to resolve the event.However, the patient did not show a positive clinical outcome, so it was decided to recapture the valve and retract the ds to the aortic arch to improve outcomes of the resuscitation maneuvers.Despite resuscitation efforts, the patient went into cardiac arrest and could not recover.On (b)(6) 2025, the patient was pronounced deceased.The implanter considered the event to be related to the patient¿s condition and procedural complications and did not attribute it to the performance of the device.
 
Additional Manufacturer Narrative
An event of hypotension, aortic regurgitation, cardiac arrest and death was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information and medical review, the cause of death appears to be acute severe aortic insufficiency secondary to valvuloplasty in a patient with compromised left ventricular function (ef 40%).The cause of the reported hypotension and cardiac arrest are likely cascading effects of the acute severe aortic insufficiency.The reported unexpected medical intervention was a result of case-specific circumstances as the patient was intubated, medication was administered, and resuscitation efforts were made.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.It should be noted that per the instruction for use (ifu), ¿pre-implantation precautions: balloon aortic valvuloplasty (bav) of the native aortic valve is recommended prior to delivery system insertion.The balloon size chosen should be appropriate, not exceeding the minimum diameter of the native aortic annulus as assessed by ct imaging to minimize risk of annular rupture and not undersized to minimize risk of stent under-expansion which could lead to paravalvular leak (pvl) or device migration.¿ code removed: medical device problem code: 2993.

Brand Name
NAVITOR TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23663043
Report Number2135147-2025-07033
Device Sequence Number12973168
Product Code NPT
UDI-Device Identifier05415067031600
UDI-Public(01)05415067031600(17)260827
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2026
Device Model NumberNVTR-29
Device Catalogue NumberNVTR-29
Device Lot Number9251131
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NVTR-29.
Outcome Attributed to Adverse Event Required Intervention; Disability; Death;
Patient Age66 YR
Patient SexMale
Patient Weight65 KG